Any one coming off Prednisone have any problems?

Posted By
4/2/2012 3:25pm
View other posts by
Activity
Replies: 5

This week I am only taking 5 mg in the morning, and then next week nothing. I am feeling more muscle aches then normal and wondering if this is a side effects of tapering down. We are planning on leaving for 2 weeks after Easter and vacation in the Ozarks and sure don't want any side effects while we are gone, will keep in touch with my Oncologist if I need to. Just wondering how others do on getting off the steriods.

I was not on Prednisone but I was for 5 months on Dex for the brain met and edema.  I've been off for a month and am having all types of issues. Tired, heart racing, and weak muscles.  Now mine was different, I had been loosing muscle mass about 2 months before I was totally off of the Dex. 

The good news for me is I have been doing rehab and have built the muscle mass quite a bit. My biggest issue is my blood pressure.

So I'm assuming that with Prednisone is causing a side effect of the muscle aches that you are dealing with. 

Linda

I am tapering off Prednisone (on 15mg x 4 days) now, and I can tell you, mood swings, can't sleep,  aches and pains,  I am sick of prednisone that is for sure. 

Hang in there,

you are normal.

Terri

stage4

Every day is a miracle.

I am sick of the not being able to sleep past 4 am, also have gained about 4 pounds in the 6 weeks that I have been on them, so hungry all the time and that is not normal for me..will be happy when I am completely off. I did help me with the side effects of ipi so I guess I could handle this now. Terri hope you are able to come off soon. 

Hi Yoopergirl,

Yes I experienced muscle soreness during my taper down off that evil stuff  Prednisone.  I was on a very, very high dosage for quite some time and the taper off was difficult.  My Onc had referred me to an Endocrinologist.  She noted that along with the taper off steroids (an anti-inflamatory), I was also peri-menopausal -  a time when I would loose some of the natural anti-inflamatory capabilities.   The combo of these two issues caused the severe joint/muscle pain - felt like every joint had been hit with a hammer.  Good news - it does go away.  In my case it just took a bit longer because of the long term/high dose I had started with.

Hang in there!

-Rocco

Luke 1:37

I've been on and off prednisone and decadron (Dex) for almost 12 years for autoimmune disease.  There's usually a "crash" feeling every time you step down in the dose, and it should get better over a few days. The hardest part is coming off it completely, so if it's ok with your doctor, it would be good to do 5 mg every other day next week too. 

Its more difficult the longer you've been on it. If you can, try to avoid carbohydrates and eat as much protein as you can, as that will help a lot.

Persistence (sometimes) Prevails When All Else Fails